MAUDE Adverse Event Report: BIOMET MICROFIXATION TMJ SYSTEM RIGHT STANDARD MANDIBULAR COMPONENT 55MM / 12 HOLE; JOINT, TEMPOROMANDIBULAR, IMPLANT

BIOMET MICROFIXATION TMJ SYSTEM RIGHT STANDARD MANDIBULAR COMPONENT 55MM / 12 HOLE; JOINT, TEMPOROMANDIBULAR, IMPLANT
Model Number N/A
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Noise, Audible (3273)
Health Effect - Clinical Codes Hearing Loss (1882); Pain (1994); Rupture (2208); Discomfort (2330)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001032347-2020-00543, 0001032347-2020-00544, 0001032347-2020-00545, 0001032347-2020-00546, 0001032347-2020-00547, 0001032347-2020-00548, 0001032347-2020-00549.Concomitant medical products: tmj system right standard mandibular component 55mm / 12 hole, part# 24-6555, lot# 873530b; tmj system left standard mandibular component 55mm / 12 hole, part# 24-6556, lot# 836280b; tmj system right fossa component, medium, part# 24-6560, lot# 861240b; tmj system left fossa component, medium, part# 24-6561, lot# 838220a; 2.4mm system high torque (ht) cross-drive screw 2.7mm x 8mm, part# 91-2708, lot# ni; 2.4mm system high torque (ht) cross-drive screw 2.7mm x 10mm, part# 91-2710, lot# ni; tmj system cross drive fossa screw 2.0mm x 7mm, part# 99-6577, lot# ni; tmj system cross drive emergency fossa screw 2.3mm x 9mm, part# 99-6589, lot# ni.Initial reporter occupation ¿ patient.
 
Event or Problem Description
It was reported that the patient has experienced multiple issues following implantation of bilateral temporomandibular joint prostheses one (1) year ago.One (1) month following implantation, the patient reports their ear drum ruptured and the implants on the left side are pushing into the eustachian tube and auditory canal.The patient has lost most of their hearing on the left side and says it is too painful to wear a hearing aid.The patient reports pressure on the left cheek and sinus.The implant on the right side squeaks.The patient reports that multiple ct scans have been taken, and they are seeing an ent/oral maxillofacial specialist and neurologist.No additional patient consequences have been reported.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Review of the device history records identified no deviations or anomalies during manufacturing of the mandible and fossa components.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.This report is being submitted to update additional information in section d4, h2, h3, h6 and h10.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
TMJ SYSTEM RIGHT STANDARD MANDIBULAR COMPONENT 55MM / 12 HOLE
Common Device Name
JOINT, TEMPOROMANDIBULAR, IMPLANT
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key10777320
Report Number0001032347-2020-00542
Device Sequence Number16942795
Product Code LZD
UDI-Device Identifier00841036060398
UDI-Public00841036060398
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
P020016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/23/2024
Device Model NumberN/A
Device Catalogue Number24-6555
Device Lot Number873530B
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/15/2020
Supplement Date Received by Manufacturer05/20/2021
Initial Report FDA Received Date11/03/2020
Supplement Report FDA Received Date05/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;